Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 73, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 19, 2008, 7:01 PM CDT for Palo Pinto County, Parker County, Texas. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2008, 7:01 PM CDT (00:01 UTC)
- Expired
- Aug 19, 2008, 8:21 PM CDT
- In force
- 80 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Palo Pinto County, TX, Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 76 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1438 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 200001 FFWFWD TXC363-367-200300- /O.NEW.KFWD.FF.W.0073.080820T0001Z-080820T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 701 PM CDT TUE AUG 19 2008 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PALO PINTO COUNTY IN NORTH CENTRAL TEXAS WESTERN PARKER COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1000 PM CDT * AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS WITH HEAVY RAIN 14 MILES SOUTHEAST OF COOL AND 7 MILES NORTHWEST OF MINERAL WELLS. THE STORMS PRODUCING THE HEAVY RAINFALL WERE NEARLY STATIONARY. RADAR INDICATES THAT 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN AND ANOTHER 2 TO 3 INCHES WILL BE POSSIBLE THROUGH 1000 PM CDT. * LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE...MINERAL WELLS STATE PARK...MINERAL WELLS AND GRAFORD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3301 9835 3300 9791 3256 9769 3255 9799 $$ 13
1 follow-up statement
000 WGUS74 KFWD 200121 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 821 PM CDT TUE AUG 19 2008 TXC363-367-200131- /O.CAN.KFWD.FF.W.0073.000000T0000Z-080820T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PALO PINTO TX-PARKER TX- 821 PM CDT TUE AUG 19 2008 ...THE FLASH FLOOD WARNING FOR WESTERN PARKER AND NORTHEASTERN PALO PINTO COUNTIES IS CANCELLED... THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH. LAT...LON 3301 9835 3300 9791 3256 9769 3255 9799 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 6:15 PM CDT, 46 minutes earlier.
Area forecast discussion, Aug 19, 6:15 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 615 PM CDT TUE AUG 19 2008 .AVIATION... 00Z TAFS DIFFICULT FORECAST PERIOD DURING THE FIRST 3 HOURS OF THE 00Z TAFS. SCATTERED HEAVY SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AREA WIDE...AND WILL LIKELY IMPACT TAF SITES THROUGH 03Z. OTHERWISE...EXPECT WIDESPREAD MVFR CIGS TO CONTINUE THROUGH THE NIGHT...WITH IFR AFTER 07-08Z. ADDITIONAL SHOWERS MAY DEVELOP AFTER 08Z...BUT IT IS DIFFICULT TO PINPOINT LOCATION/TIMING. EXPECT A GRADUAL CLEARING TREND AFTER 15Z WED. SCHULTZ && .PREV DISCUSSION... /ISSUED 309 PM CDT TUE AUG 19 2008/ UPPER LOW WILL REMAIN CENTERED OVER NORTHWESTERN ZONES THROUGH MORNING. STORMS ARE GENERALLY WEAKENING THIS AFTERNOON...BUT SHOULD BREAK OUT AGAIN OVERNIGHT. ATMOSPHERE REMAINS VERY TROPICAL AND AREAS OF HEAVY RAIN ARE EXPECTED. HIGHEST QPF SHOULD OCCUR NEAR THE UPPER LOW WITH THE RED RIVER COUNTIES UNDER THE GUN FOR THE MOST RAIN OVERNIGHT. AFTER WEDNESDAY MORNING LOW BEGINS PULLING NORTH AND RAIN CHANCES DECREASE SLOWLY FROM THE WEST DURING THE DAY AND EVENING. CONTINUED LOW POPS THURSDAY MORNING EAST...AND THURDAY AFTERNOON SOUTHEAST UNTIL THE ATMOSPHERE DRIES OUT SOME MORE. IN THE EXTENDED...WE SHOULD HAVE NEAR AVERAGE TEMPERATURES THROUGH THE WEEKEND INTO NEXT WEEK WITH LITTLE TO NO RAIN. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 83 69 90 74 / 60 60 30 20 10 WACO, TX 68 85 69 91 74 / 60 60 30 20 10 PARIS, TX 67 82 68 87 70 / 70 70 60 40 20 DENTON, TX 67 83 67 90 72 / 60 60 30 20 10 MCKINNEY, TX 66 83 68 89 72 / 70 60 40 30 10 DALLAS, TX 68 83 70 89 74 / 70 60 40 20 10 TERRELL, TX 67 83 69 88 73 / 70 60 40 30 10 CORSICANA, TX 68 83 69 89 73 / 70 60 40 30 10 TEMPLE, TX 69 85 69 91 72 / 60 50 30 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: TXZ091>095-100>107-118>123-133>135-145>148-158>162-174-175. &&
Hazardous weather outlook, Aug 19, 3:24 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 324 PM CDT TUE AUG 19 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 324 PM CDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. RAIN AND A FEW THUNDERSTORMS ARE LIKELY TONIGHT. THE MAIN THREAT WILL BE FROM HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. WIDESPREAD RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES ARE EXPECTED THROUGH TONIGHT WITH SOME LOCATIONS POTENTIALLY RECEIVING OVER FOUR INCHES OF RAIN. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM WEDNESDAY FOR LOCATIONS NORTH AND EAST OF A LINE FROM GRAHAM TO FORT WORTH TO KILLEEN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS WEDNESDAY. LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST ON THURSDAY . THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ACROSS THE SOUTHEASTERN AND EASTERN SECTIONS OF NORTH TEXAS FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION IS POSSIBLE TONIGHT FOR FLASH FLOODING.
In the hours before
Local storm report, Aug 19, 2:22 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
222 PM CDT TUE AUG 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 1 SE KRUM 33.26N 97.22W
08/19/2008 DENTON TX LAW ENFORCEMENT
JACKSON ROAD E AND W FLOODED AND CLOSED.Local storm report, Aug 19, 4:46 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
446 PM CDT TUE AUG 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD KOSSE 31.31N 96.63W
08/19/2008 LIMESTONE TX EMERGENCY MNGR
WIDESPREAD FLOODING IN KOSSE. NEIGHBORHOODS FLOODED,
EVACUATIONS REQUIRED.Special weather statement, Aug 19, 5:13 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
513 PM CDT TUE AUG 19 2008
TXZ144-192245-
BOSQUE TX-
513 PM CDT TUE AUG 19 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL BOSQUE COUNTY
AT 513 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS 8 MILES SOUTHEAST OF CLIFTON...MOVING
EAST AT 14 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON AND VALLEY MILLS.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3161 9762 3162 9762 3164 9764 3192 9759
3193 9742 3192 9741 3168 9742 3160 9760
TIME...MOT...LOC 2213Z 267DEG 12KT 3173 9743
13Special weather statement, Aug 19, 5:40 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
540 PM CDT TUE AUG 19 2008
TXZ144-159-192315-
BOSQUE TX-MCLENNAN TX-
540 PM CDT TUE AUG 19 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BOSQUE COUNTY
WEST CENTRAL MCLENNAN COUNTY
AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES EAST OF CLIFTON...MOVING EAST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CRAWFORD AND VALLEY MILLS.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3150 9754 3185 9753 3186 9734 3184 9733
3184 9728 3183 9728 3180 9731 3178 9732
3176 9728 3176 9724 3151 9730
TIME...MOT...LOC 2240Z 272DEG 13KT 3175 9736
13Special weather statement, Aug 19, 6:34 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 634 PM CDT TUE AUG 19 2008 TXZ117-131-200000- PARKER TX-HOOD TX- 634 PM CDT TUE AUG 19 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL HOOD COUNTY SOUTH CENTRAL PARKER COUNTY AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTH OF GRANBURY...MOVING NORTH AT 14 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. RAINFALL AMOUNTS UP TO 1 INCH ARE LIKELY IN THE NEXT 30 MINUTES. LAT...LON 3266 9792 3268 9776 3252 9778 3252 9784 TIME...MOT...LOC 2334Z 172DEG 12KT 3257 9783 13
Local storm report, Aug 19, 6:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
656 PM CDT TUE AUG 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD WACO 31.57N 97.18W
08/19/2008 MCLENNAN TX BROADCAST MEDIA
HIGH WATER RESCUES IN 4000 BLOCK OF HERRING AND N. 19TH
STREET IN WACOThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:26 PM CDT | Areal Flood Advisory | FWD | Palo Pinto | 64 min |
| Aug 19, 8:33 PM CDT | Flash Flood Warning | FWD | Falls | 57 min |
| Aug 19, 9:55 PM CDT | Areal Flood Advisory | FWD | Bell, Falls, Milam | 50 min |
| Aug 19, 10:50 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Aug 20, 12:47 AM CDT | Areal Flood Advisory | FWD | Dallas, Kaufman, Rockwall | 118 min |
| Aug 20, 1:16 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Rockwall | 3 hr |
| Aug 20, 1:47 AM CDT | Areal Flood Warning | FWD | Palo Pinto | 6 hr |
| Aug 20, 5:10 AM CDT | Areal Flood Warning | FWD | Dallas, Ellis | 4 hr |
| Aug 20, 5:16 AM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 3 hr |
| Aug 20, 5:24 AM CDT | Areal Flood Advisory | FWD | Parker | 2 hr |
| Aug 20, 5:27 AM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| Aug 20, 5:48 AM CDT | Flash Flood Warning | FWD | Collin, Dallas | 117 min |
| Aug 20, 7:38 AM CDT | Areal Flood Advisory | FWD | Parker | 112 min |
| Aug 20, 7:38 AM CDT | Flash Flood Warning | FWD | Collin, Dallas | 3 hr |
| Aug 20, 8:31 AM CDT | River Flood Warning | FWD | Collin | 8 hr |
| Aug 20, 10:48 AM CDT | Areal Flood Warning | FWD | Collin | 3 hr |
| Aug 20, 1:09 PM CDT | Flash Flood Warning | FWD | Collin | 5 hr |
| Aug 20, 3:37 PM CDT | Areal Flood Advisory | FWD | Fannin, Grayson | 3 hr |
| Aug 20, 5:05 PM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 85 min |
| Aug 20, 5:19 PM CDT | Areal Flood Advisory | FWD | Palo Pinto, Parker | 3 hr |
| Aug 20, 5:58 PM CDT | Flash Flood Warning | FWD | Dallas | 2 hr |
| Aug 20, 6:00 PM CDT | Areal Flood Warning | FWD | Collin | 12 hr |
| Aug 20, 6:32 PM CDT | Areal Flood Advisory | FWD | Van Zandt | 118 min |
| Aug 20, 6:47 PM CDT | Flash Flood Warning | FWD | Dallas | 118 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.